MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; CATHETER, IRRIGATION

MERIT MEDICAL SYSTEMS, INC. PERICARDIOCENTESIS KIT; CATHETER, IRRIGATION
Catalog Number PC101
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that the drainage catheter was inserted successfully in the angiography room and then the patient was transferred to the floor.When the patient was admitted to the floor around midnight, it was found the hub of the catheter was detached.It was unknown what kind of tension was applied, but it seemed to have slipped out.The procedure was completed by removing the catheter as drainage had been completed.No patient injury.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed.There was a deep nick on the catheter shaft towards the distal end of the shaft, indicative of a force being applied downward towards the catheter tip.There was also a pinch point observed near the strain relief and showed that excess force was applied to that spot.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PERICARDIOCENTESIS KIT
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
12701 kingston ave
chester VA 23836
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22055271
Report Number1125782-2025-00006
Device Sequence Number4083963
Product Code GBX
UDI-Device Identifier00884450015278
UDI-Public00884450015278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPC101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown